MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC

W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC
Catalog Number BXA085901A
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Death (1802)
Date of Event 06/19/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Medical devices: gore® dryseal flex introducer sheath (will be reported separately); gore® viabahn® vbx balloon expandable endoprosthesis (lot #18208255; udi # (b)(4).Both gore® viabahn® vbx balloon expandable endoprostheses were implanted in same area.(b)(4).A review of the manufacturing records verified that the lots involved in this event met all pre-release specifications.The devices remain implanted.Therefore, direct product analysis was not possible.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2018, a patient presented with a thoracic aortic aneurysm and two conformable gore® tag® thoracic endoprostheses were implanted with no issues.While retracting a 24fr gore® dryseal flex introducer sheath the right common femoral artery was perforated.The patient became unstable due to blood pressure drop.A coda balloon was advanced to occlude the artery and a buddy wire was utilized to deploy two gore® viabahn® vbx balloon expandable endoprostheses in order to cover the perforated artery.The physician noticed under angiography the buddy wire had gone through the false lumen and the gore® viabahn® vbx balloon expandable endoprostheses were implanted in the false lumen.Attempts were made to gain access from the left common femoral artery.The plan was to crush the gore® viabahn® vbx balloon expandable endoprostheses in order to re-open the true lumen.However, the guidewire could not be advanced beyond the gore® viabahn® vbx balloon expandable endoprostheses.The patient hemorrhaged during these attempts and approximately ten units of blood were administered.The physician was unable to gain access to the true lumen.The patient expired.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key7688301
Report Number2017233-2018-00378
Device Sequence Number1315787
Product Code NIO
UDI-Device Identifier00733132637324
UDI-Public00733132637324
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/07/2021
Device Catalogue NumberBXA085901A
Device Lot Number18208252
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age65 YR